Optimal destabilizing vectors in some Gauge theoretical moduli problems
[Vecteurs déstabilisants optimaux et problèmes de modules en théorie de jauge]
Annales de l'Institut Fourier, Tome 56 (2006) no. 6, pp. 1805-1826.

Nous montrons que, du point de vue de la théorie de jauge, la filtration de Harder-Narasimhan d’un fibré vectoriel complexe au-dessus d’une courbe et la notion de sous-groupe déstabilisant optimal à un paramètre coïncident.

En utilisant l’approche de la GIT, la filtration de Harder-Narasimhan apparaît comme un objet limite pour l’action du groupe de jauge, dans la direction d’un vecteur déstabilisant optimal. Ce vecteur est un extremum de la “fonction de poids maximal”. Nous donnons une description complète de ces vecteurs déstabilisants optimaux. Nous montrons que le même principe s’applique à un autre problème de modules : celui des paires holomorphes (un fibré vectoriel complexe couplé avec un morphisme) sur une courbe complexe. On obtient dans ce contexte une nouvelle version du théorème de filtration de Harder-Narasimhan pour la notion de τ-stabilité. Ces résultats suggèrent que le principe reste valable en toute généralité en théorie de jauge.

We prove that the well-known Harder-Narsimhan filtration theory for bundles over a complex curve and the theory of optimal destabilizing 1-parameter subgroups are the same thing when considered in the gauge theoretical framework.

Indeed, the classical concepts of the GIT theory are still effective in this context and the Harder-Narasimhan filtration can be viewed as a limit object for the action of the gauge group, in the direction of an optimal destabilizing vector. This vector appears as an extremal value of the so called “maximal weight function”. We give a complete description of these optimal destabilizing endomorphisms. Then we show how this principle may be applied to an other complex moduli problem: holomorphic pairs (i.e. holomorphic vector bundles coupled with morphisms with fixed source) over a complex curve. We get here a new version of the Harder-Narasimhan filtration theorem for the notion of τ-stability. These results suggest that the principle holds in the whole gauge theoretical framework.

DOI : https://doi.org/10.5802/aif.2228
Classification : 32M05,  53D20,  14L24,  14L30,  32L05,  32G13,  53C55
Mots clés : GIT, sous-groupe à un paramètre, théorie de jauge, application de poids maximal, problème de module, stabilité, application moment, filtration de Harder-Narasimhan.
@article{AIF_2006__56_6_1805_0,
     author = {Bruasse, Laurent},
     title = {Optimal destabilizing vectors in some Gauge theoretical moduli problems},
     journal = {Annales de l'Institut Fourier},
     pages = {1805--1826},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {56},
     number = {6},
     year = {2006},
     doi = {10.5802/aif.2228},
     mrnumber = {2282676},
     zbl = {1112.32008},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2228/}
}
Bruasse, Laurent. Optimal destabilizing vectors in some Gauge theoretical moduli problems. Annales de l'Institut Fourier, Tome 56 (2006) no. 6, pp. 1805-1826. doi : 10.5802/aif.2228. http://archive.numdam.org/articles/10.5802/aif.2228/

[1] Atiyah, M.; Bott, R. The Yang-Mills equations over a Riemann surface, Phil. Trans. R. Soc., Volume 308 (1983), pp. 523-615 | Article | MR 702806 | Zbl 0509.14014

[2] Bradlow, S. B. Special metrics and stability for holomorphic bundles with global sections, J. Diff. Geom., Volume 33 (1991), pp. 169-213 | MR 1085139 | Zbl 0697.32014

[3] Bradlow, S. B.; Daskalopoulos, G. D.; Wentworth, R. A. Birational equivalences of vortex moduli, Topology, Volume 35 (1996) no. 3, pp. 731-748 | Article | MR 1396775 | Zbl 0856.32019

[4] Bruasse, L. Harder-Narasimhan filtration on non Kähler manifolds, Int. Journal of Maths, Volume 12 (2001) no. 5, pp. 579-594 | Article | MR 1843867 | Zbl 01911891

[5] Bruasse, L. Stabilité et filtration de Harder-Narasimhan (2001) (Ph. D. Thesis)

[6] Bruasse, L. Filtration de Harder-Narasimhan pour des fibrés complexes ou des faisceaux sans-torsion, Ann. Inst. Fourier, Volume 53 (2003) no. 2, pp. 539-562 | Article | Numdam | MR 1990006 | Zbl 01940704

[7] Bruasse, L.; Teleman, A. Harder-Narasimhan filtrations and optimal destabilizing vectors in complex geometry, Ann. Inst. Fourier, Volume 55 (2005) no. 3, pp. 1017-1053 | Article | Numdam | MR 2149409 | Zbl 02171531

[8] Daskalopoulos, G. D. The topology of the space of stable bundles on a compact Riemann surface, J. Differential Geometry, Volume 36 (1992), pp. 699-746 | MR 1189501 | Zbl 0785.58014

[9] Harder, G.; Narasimhan, M. On the cohomology groups of moduli spaces, Math. Ann., Volume 212 (1975), pp. 215-248 | Article | MR 364254 | Zbl 0324.14006

[10] Kempf, G. R. Instability in invariant theory, Ann. of Mathematics, Volume 108 (1978), pp. 299-316 | Article | MR 506989 | Zbl 0406.14031

[11] Kirwan, F. C. Cohomology of quotients in symplectic and algebraic geometry, Mathematical Notes, Volume 31, Princeton University Press, 1984 | MR 766741 | Zbl 0553.14020

[12] Lübke, M.; Teleman, A. The universal Kobayashi-Hitchin correspondance on Hermitian manifolds (2004) (preprint arXiv: math.DG/0402341, to appear in Memoirs of the AMS)

[13] Maruyama, M. The theorem of Grauert-Mülich-Spindler, Math. Ann., Volume 255 (1981), pp. 317-333 | Article | MR 615853 | Zbl 0438.14015

[14] Mumford, D.; Fogarty, J.; Kirwan, F. Geometric invariant theory, Springer-Verlag, 1982 | MR 1304906 | Zbl 0504.14008

[15] Mundet i Riera, I. Yang-Mills-Higgs theory for symplectic fibrations (1999) (Ph. D. Thesis)

[16] Mundet i Riera, I. A Hitchin-Kobayashi correspondence for Kähler fibrations, J. reine angew. Maths (2000) no. 528, pp. 41-80 | Article | MR 1801657 | Zbl 1002.53057

[17] Ramanan, S.; Ramanathan, A. Some remarks on the instability flag, Tôhoku Math. Journ., Volume 36 (1984), pp. 269-291 | Article | MR 742599 | Zbl 0567.14027

[18] Shatz, S. The decomposition and specialization of algebraic families of vector bundles, Composito. Math., Volume 35 (1977), pp. 163-187 | Numdam | MR 498573 | Zbl 0371.14010

[19] Teleman, A. Symplectic stability, analytic stability in non-algebraic complex geometry, Int. Journal of Maths, Volume 15 (2004) no. 2, pp. 183-209 | Article | MR 2055369 | Zbl 02084200